Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Risks Of Viread

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Viread

Brand name: Viread Generic name: tenofovir disoproxil fumarate (tenofovir), or TDF Class: Nucleotide reverse transcriptase inhibitor(nucleotide, NtRTI, or nuke) Manufacturer: Gilead Sciences, Inc., www.Viread.com , (800) GILEAD-5 (445-3235) AWP: $926.09/month Standard Dose: One 300 mg tablet once a day, with or without food, with no dietary restrictions. Dosing frequency needs to be adjusted for people with decreased kidney...
Ask the Experts

Thank you for stating added risks... His doctor never told me... What are side effects to look for in Kaletra and Viread?

Hello there and as always THANK YOU SO VERY MUCH for replying. You are ALWAYS SO LOVED AND APPRECIATED FROM ME and my FAMILY!!!!! MUAH!!!!! How are you doing? Would you please let me know what to look for in the above named combo interaction please?...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello!All antiretrovirals have a rather lengthy list of potential drug side effects, toxicities and drug interactions. Regarding Kaletra and Viread, Kaletra can increase the blood levels of Viread. Consequently, monitoring for Viread-related side... Read more »

Viread?

Is it true that Viread, with other PI's is know to cause lipodistrophy? An article suggested that it does that I read today in the body.com....
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
No. Viread looks low risk. Over a 144 week trial only 3% of viread recipients developed lipodystrophy compared to 19% on d4T and the average Viread revipient was found to have a normal fat mass by DEXA scan.Viread is a nucleotide analog not a... Read more »

Lypodystrophy while on Viread, Kaletra and Rescriptor

35 yo male, positive for 12 years, current meds are Viread, Kaletra and Rescriptor. I have noticed that my stomach is bloated most of the time and have on-going diarrea. What is the risk of worsening lypodystrophy on this regimen?...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
The diarrhoea is most likely linked to kaletra so it may be worth loking at past resistance tests to see if you could switch to a PI less likely to cause this such as atazanavir or saquinavir. The rescriptor would boost both these drugs but I would... Read more »

Lypodystrophy while on Viread, Kaletra and Rescriptor

35 yo male, positive for 12 years, current meds are Viread, Kaletra and Rescriptor. I have noticed that my stomach is bloated most of the time and have on-going diarrea. What is the risk of worsening lypodystrophy on this regimen? ...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
There are now good long-term data on Viread to show that lipodystrophy is quite rare on this medication. The same can be said of Rescriptor, although it is used much less frequently in clinical practice.Although lipodystrophy can sometimes occur... Read more »
Connect With Others

Abacavir,viramune,viread

Posted by Anonymous, 2 Replies
I'm on day 4 of my new combo Abacavir,viramune,viread, epivir and it totally sucks. I feel lousy all of the time. Is this typical when starting this combo? This is my 4th combo since diagnosis...

Read more »

viread

Posted by Anonymous, 2 Replies
Does anyone have any experience with viread? I hear it's supposed to be great in terms of side effects, but I want to know if anyone went on it either a switch or new reg and noticed increased lipo or new lipo or hair loss?

Read more »

viread

Posted by Anonymous, 1 Reply
Has anyone switched or is using viread? If so, how long and any adverse side effects? I've had problems with pretty much all nukes except 3tc and wanted to see if this drug was similar?

Read more »

swithching Ziagen to Viread...fatigue

Posted by Anonymous, 2 Replies
Im 5 yrs in Ive been taking epivir,ziagen and viramune.
Fatigue bacame an increasingly intolerable issue when I be gan Ziagen.(sorry, at yr. 3 I replaced d4tZerit with Ziagen.My legs were melting away)
Anyway going to try replacing the Ziagen with... Read more »